Oregon, 2006Wildfire in Oregon, August 22 to 31, 2006
August 22 to 31, 2006 · NWS PDT · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 22, 1:02 PM PST, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 22, 1:02 PM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
202 PM PDT TUE AUG 22 2006
.SHORT TERM...AREA REMAINS UNDER A SOUTHWEST FLOW TODAY WITH JUST
SOME HIGH LEVEL CLOUDS STREAMING OVER THE FORECAST AREA. WINDS HAVE
BEEN INCREASING THROUGHOUT THE COLUMBIA GORGE AND LOWER COLUMBIA
BASIN TODAY AS MARINE PUSH IS SQUEEZING AIR THROUGH THE GORGE AND
LOW PASSES OF HE CASCADES. THESE WINDS WILL DECREASE SLIGHTLY
OVERNIGHT BUT PICK UP AGAIN ON WEDNESDAY. WATCH A VERY COMPACT
SHORTWAVE OFF THE OREGON COAST THIS AFTERNOON THAT WILL TRACK ACROSS
OREGON ON WEDNESDAY. THERE DOES APPEAR TO SOME WEAK INSTABILITY OVER
FAR EASTERN OREGON AS IT PASSES SO HAVE PLACED THUNDERSTORMS IN
GRANT COUNTY. LIMITED MOISTURE MEANS IF THUNDERSTORMS DO FORM THEY
WILL PRODUCE VERY LITTLE RAINFALL. FOLLOWING THAT SYSTEM WE FALL
UNDER A SLIGHTLY COOLER BUT DRY NORTHWEST FLOW ON THURSDAY. MODELS
BEGIN TO DIFFER ON FRIDAY. ONE HAS A LOW OVER BOISE WHILE OTHER HAS
A FLAT RIDGE. FOR NOW WILL STAY WITH A DRY FORECAST BUT MODEL WITH
LOW OVER BOISE IS WORTH WATCHING AS IT COULD LEAD TO SOME CONVECTION
OVER THE FAR EASTERN MOUNTAINS. SOLO
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...UNCERTAINTY IS HIGH DUE
TO WIDE VARIABILITY..MODEL TO MODEL AND RUN TO RUN. CONFIDENCE IS
VERY LOW...SO TRIED TO MINIMIZE ANY CHANGES. GFS HAS A BIG
UPPER LEVEL RIDGE OVER WASHINGTON WITH SHARP TURN TO LOW IN IDAHO
FRIDAY NIGHT THROUGH SUNDAY MORNING WHILE THE ECMWF HAS FLAT
WESTERLY FLOW. WENT WITH DRY FORECAST SINCE BOTH MODELS KEPT MAIN
STORM TRACK TO THE NORTH. BOTH MODELS SHOW RETURN TO SOUTHWEST FLOW
ALOFT MONDAY AND TUESDAY. A WAVE MAY MOVE THROUGH MONDAY OR TUESDAY
INITIATING A MARINE PUSH WITH GUSTY WINDS AND INCREASING RHS.
COONFIELD
&&
.AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS EXCEPT
NEAR AREAS OF SMOKE AND HAZE FROM WILDFIRES. AREAS OF MVFR DUE TO
REDUCED VISIBILITY FROM SMOKE/HAZE MAY AFFECT ALL TWEB ROUTES.
76
&&
.FIRE WEATHER...RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM
TONIGHT FOR THE COLUMBIA BASIN (FIRE ZONE 631) DUE TO WINDS AND LOW
HUMIDITIES. RED FLAG CONDITIONS HAVE ALREADY BEEN MET IN AREAS
BETWEEN BOARDMAN AND PENDLETON WHERE WINDS ARE SUSTAINED AT 15-23
MPH AND RELATIVE HUMIDITIES ARE IN THE TEENS. BREEZY WINDS ARE
EXPECTED AGAIN ON WEDNESDAY AS THE NEXT SYSTEM MOVES ACROSS OREGON
AND FORCES MARINE AIR EAST OF THE CASCADES. HOWEVER...BELIEVE THE
RELATIVE HUMIDITY WILL ALSO INCREASE AND NOT MEET RED FLAG
CONDITIONS. THE LOW PRESSURE TROUGH WILL ALSO BRING ISOLATED
THUNDERSTORMS OVER GRANT AND BAKER COUNTIES WITH LITTLE RAINFALL
EXPECTED. NEW LIGHTNING-CAUSED FIRES WILL REMAIN A CONCERN ON
WEDNESDAY...YET DO NOT EXPECT ANYTHING MORE THAN A FEW THUNDERSTORMS
TO DEVELOP. SMITH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 58 87 56 86 / 10 0 0 0
ALW 60 88 60 87 / 0 0 0 0
PSC 61 90 56 88 / 0 0 0 0
YKM 55 86 55 85 / 10 0 0 0
HRI 61 88 55 87 / 0 0 0 0
ELN 59 83 55 82 / 10 0 0 0
RDM 48 84 41 83 / 10 0 0 0
LGD 53 88 50 85 / 10 10 0 0
5J0 48 87 46 86 / 10 10 0 0
DLS 59 84 58 84 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW
HUMIDITIES IN ZONE 631.
WA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW
HUMIDITIES IN ZONE 631.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/76/76Hazardous weather outlook, Aug 22, 8:15 AM PST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
915 AM PDT TUE AUG 22 2006
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-231215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
915 AM PDT TUE AUG 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
RED FLAG WARNING
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, NORTH
CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES
WINDY CONDITIONS AND LOW HUMIDITIES IN THE LOWER COLUMBIA
BASIN WILL COMBINE TO MAKE TODAY A POTENTIAL FOR LARGE FIRE
GROWTH.
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WEDNESDAY
WALLOWA COUNTY
A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Wildfire, Ochoco-John Day Highlands
- When
- August 22, 6:00 PM PST to August 31, 11:59 PM PST
- Where
- Ochoco-John Day Highlands forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.381, -120.359 (the zone’s center; the record gives no point)
The Shake Table Fire was started by lightning 12 miles southeast of Dayville. It continued into September and burned over 14,000 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, August 22, 20061 death · 1 event
- Damaging Wind in Arizona, August 22, 2006$200,000 · 52 kt wind · 1 event
- Hail in North Dakota, August 22, 2006$190,000 · 1.75 in hail · 1 event
- Damaging Winds in Texas, August 22, 2006$117,000 · 65 kt wind · 9 events
- Wildfire in Wyoming, August 22 to 28, 2006$65,000 · 2 events
- Hail in North Dakota, August 22, 2006$35,000 · 1 in hail · 1 event
- Hail in North Dakota, August 22, 20061 injured · 1.75 in hail · 1 event
- Hail and Damaging Wind in Texas, August 22, 2006$13,000 · 53 kt wind · 3 events
- Hail in North Dakota, August 22 to 23, 20061.75 in hail · 7 events
- Hail and Damaging Winds in South Dakota, August 22, 20061 in hail · 6 events
- Hail and Damaging Wind in Minnesota, August 22, 200652 kt wind · 5 events
- Hail in Washington, August 22, 20061.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529136.